| Model Number |
1012-14-050 |
| Medical Device Problem Code |
Degraded (1153)
| Health Effect - Clinical Codes |
Foreign Body Reaction (1868); Inflammation (1932); Muscular Rigidity (1968); Pain (1994); Tissue Damage (2104); Anxiety (2328); Discomfort (2330); Injury (2348); Osteolysis (2377); Limited Mobility Of The Implanted Joint (2671); Test Result (2695); No Code Available (3191)
| Date of Event |
01/30/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial reporter occupation: lawyer.(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Litigation papers allege pain, stiffness, discomfort, weakness and excessive metal ion levels.After review of medical records, the patient was revised for failed left total hip arthroplasty.It was indicated that the patient developed slight elevation of his cobalt chrome levels and had some symptoms that were slowly progressive over the years and his cobalt chrome level is rising.Operative notes reported that there was a small amount of gray tinged and brownish tinged synovial fluid.There was some granulation tissue.The trunnion had very small amount of black oxidation.There was some superior and anterior bone loss.The anterior bone loss was due to a bed of inflammatory osteolysis.Added patient age and medical history asr litigation alleges injury, limited mobility and anxiety.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.